Alert archive / Texas / Tornado Warnings in 2013

Tornado Warning 16, NWS Corpus Christi, TX

October 21, 2013Bee County, Refugio County, San Patricio County, Texas

NWS Corpus Christi, TX issued this tornado warning at Oct 21, 2013, 1:51 PM CDT for Bee County, Refugio County, San Patricio County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 21, 2013, 1:51 PM CDT (18:51 UTC)
Expired
Oct 21, 2013, 2:30 PM CDT
In force
39 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties Bee County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 46 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2013-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 556 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2013-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
556 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

888 
WFUS54 KCRP 211851
TORCRP
TXC025-391-409-211930-
/O.NEW.KCRP.TO.W.0016.131021T1851Z-131021T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
151 PM CDT MON OCT 21 2013

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN BEE COUNTY IN SOUTH TEXAS...
  SOUTHWESTERN REFUGIO COUNTY IN SOUTH TEXAS...
  NORTH CENTRAL SAN PATRICIO COUNTY IN SOUTH TEXAS...

* UNTIL 230 PM CDT

* AT 150 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  PAPALOTE...OR 9 MILES SOUTHEAST OF SKIDMORE...MOVING EAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ST. PAUL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 2828 9739 2808 9749 2811 9769 2826 9761
TIME...MOT...LOC 1850Z 273DEG 3KT 2816 9759

$$

MB
2 follow-up statements
621 
WWUS54 KCRP 211903
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
203 PM CDT MON OCT 21 2013

TXC025-391-409-211930-
/O.CON.KCRP.TO.W.0016.000000T0000Z-131021T1930Z/
BEE-REFUGIO-SAN PATRICIO-
203 PM CDT MON OCT 21 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR
SOUTHWESTERN REFUGIO...NORTH CENTRAL SAN PATRICIO AND SOUTHEASTERN
BEE COUNTIES...

AT 203 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A TORNADO.  THIS TORNADO WAS LOCATED NEAR PAPALOTE...OR 9
MILES SOUTHEAST OF SKIDMORE...MOVING EAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ST. PAUL...
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 2828 9739 2808 9749 2811 9769 2826 9761
TIME...MOT...LOC 1903Z 273DEG 3KT 2816 9758

$$

MB
083 
WWUS54 KCRP 211930
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
230 PM CDT MON OCT 21 2013

TXC025-391-409-211939-
/O.EXP.KCRP.TO.W.0016.000000T0000Z-131021T1930Z/
BEE-REFUGIO-SAN PATRICIO-
230 PM CDT MON OCT 21 2013

...THE TORNADO WARNING FOR SOUTHWESTERN REFUGIO...NORTH CENTRAL SAN
PATRICIO AND SOUTHEASTERN BEE COUNTIES WILL EXPIRE AT 230 PM CDT...

THE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING HAS EXITED THE 
WARNED AREA. 

LAT...LON 2828 9739 2808 9749 2811 9769 2826 9761
TIME...MOT...LOC 1929Z 273DEG 3KT 2816 9756

$$

TB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Oct 21, 12:22 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Oct 21, 12:22 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1222 PM CDT MON OCT 21 2013

.DISCUSSION...PLEASE SEE THE BELOW DISCUSSION FOR MORE DETAILS.

&&

.AVIATION...MVFR CONDITIONS WL INCREASE AHEAD AND JUST BEHIND
FROPA WHICH IS EXPECTED AROUND 06Z FOR VCT...07Z FOR LRD AND
AROUND 09Z FOR ALI AND CRP. DIURNAL-BASED SHOWER ACTIVITY WL
DIMINISH BY 02Z ACROSS MOST AREAS WITH THE LOSS OF HEATING. A
NARROW BAND OF RAIN WILL BE POSSIBLE IN THE VCNTY OF THE FRONT
GIVEN THE DEPTH OF BOUNDARY LAYER MOISTURE. LOW CLOUDS WL FINALLY
BEGIN BREAKING UP BETWEEN 13Z AND 16Z TUE. MOST AREAS SHOULD BE VFR
BY THIS TIME AS SUFFICIENT DRY AIR ADVECTION WL HAVE TAKEN PLACE
BY THEN.

&&

.PREV DISCUSSION... /ISSUED 1016 AM CDT MON OCT 21 2013/

DISCUSSION...A MID-LVL VORT MAX QUICKLY MOVING THROUGH CENTRAL TX
ALONG WITH THE RRQ OF A 100+ JET STREAK EXITING TO THE NORTHEAST
ARE MAINLY RESPONSIBLE FOR THE SCATTERED TO NUMEROUS CONVECTION
DEVELOPING THIS MORNING OVER THE WATERS. AS THIS VORT MAX AND RRQ
MOVE EWD BY THIS AFTN...THE OVERALL FORCING SHOULD WEAKEN.
HOWEVER...WITH A COASTAL TROUGH/WARM FRONT INTRUSION INLAND DURING
THE DAY AND SUFFICIENT MOISTURE (PWATS 1.5 TO 1.8 INCHES) AND
CAPES OF AT LEAST 1000 J/KG...WL MAINTAIN SLIGHT CHC TO CHC POPS
FOR ADDITIONAL DIURNAL-BASED CONVECTION FOR THIS AFTN. WL ALSO
KEEP IN 20-30% POPS AHEAD OF THE COLD FRONT AS IT MOVES THROUGH THE
CWA TNT. DRIER AND COOLER CONDITIONS WL THEN PREVAIL ON TUE/TUE NIGHT.

MARINE...WL ISSUE A SMALL CRAFT ADVISORY FOR NORTH WINDS BEHIND
THE TUE MORNING COLD FRONT. FOR NOW ONLY EXPECTING MARGINAL SCA
CONDITIONS WITH GUSTS TO 25 KT POSSIBLE DURING THE MORNING AND
EARLY AFTN HOURS ON TUE. OTHERWISE...ONSHORE FLOW WL PREVAIL
THROUGH TODAY AND THE FIRST HALF OF TNT AS THE WATERS REMAIN ON
THE ERN SIDE OF THE WK COASTAL TROUGH. PCPN COVERAGE SHOULD BE
WANING THROUGHOUT THE DAY PER THE REASONING GIVEN ABV.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    83  63  79  53  84  /  50  20  10  10   0
VICTORIA          80  59  78  49  81  /  40  20  10   0   0
LAREDO            85  64  80  56  84  /  20  20  10   0   0
ALICE             84  63  80  52  86  /  30  20  10   0   0
ROCKPORT          80  65  79  58  81  /  50  20  10  10   0
COTULLA           84  59  78  50  83  /  20  20  10   0   0
KINGSVILLE        84  64  80  54  84  /  40  20  10  10   0
NAVY CORPUS       81  67  77  61  80  /  50  20  10  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 AM TO 3 PM CDT TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
     ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
     TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
     TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.

&&

MB
Hazardous weather outlook, Oct 21, 5:39 AM CDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
539 AM CDT MON OCT 21 2013

GMZ230-235-250-255-270-275-TXZ229>234-239>247-221045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
539 AM CDT MON OCT 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. NO SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL MOVE THROUGH THE REGION EARLY TUESDAY MORNING.
WITH MODERATE NORTH WIND ACROSS THE NEAR SHORE WATERS SMALL CRAFT
ADVISORY CONDITIONS WILL BE POSSIBLE TUESDAY MORNING.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

PZ/GW

In the hours before

Local storm report, Oct 21, 9:56 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
956 AM CDT MON OCT 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     FLOOD            5 SE GEORGE WEST        28.28N 98.06W
10/21/2013                   LIVE OAK           TX   COUNTY OFFICIAL

            COUNTY ROAD 365 GOING INTO RIVER CREEK ACRES IS FLOODED
            AND CLOSED DUE TO MAJOR FLOODING ON THE NUECES RIVER.

&&

JMETZ

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 9:51 AM CDTSmall Craft AdvisoryCRP29 hr
Oct 21, 2:52 PM CDTTornado WarningCRPSan Patricio53 min
Oct 21, 3:38 PM CDTSpecial Marine WarningCRP82 min
Oct 21, 3:47 PM CDTTornado WarningCRPAransas, San Patricio58 min
Oct 21, 3:59 PM CDTAreal Flood AdvisoryCRPAransas, San Patricio61 min
Oct 21, 4:02 PM CDTFlash Flood WarningCRPNueces118 min
Oct 21, 4:45 PM CDTTornado WarningCRPKleberg, Nueces45 min
Oct 21, 5:03 PM CDTSpecial Marine WarningCRP57 min

Nearby

Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.